Indiana, 2008Flooding in Indiana, February 8 to 13, 2008
February 8 to 13, 2008 · NWS IND · 3 events in 1 county or zone
Flooding occurred across central Indiana due to heavy rain and snow melt.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred across central Indiana due to heavy rain and snow melt.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 8, 2:30 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 8, 2:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST FRI FEB 8 2008
.DISCUSSION...LOW PRES WAS FOUND ACRS THE CENTRAL PLAINS STS. IR PIX
SHOW COOLING CLOUD TOPS ACRS MO AND WRN IL. SFC DEWPOINTS ACRS THE
FA WERE IN THE LOWER 30S. NATIONAL RADAR MOSAICS SHOW A THIN BAND OF
PCPN SRN MO. LGT S TO SW SFC FLOW WAS FOUND ACRS THE FA.
MAIN CHALLENGE TONIGHT WL BE POPS.
MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN BUT
DIFFER IN THE AMOUNT OF AVAILABLE MOISTURE AND FORCING. GFS IS MORE
AGGRESSIVE THIS TIME AROUND AS THE WEAK S/W OVR THE CENTRAL
MISSISSIPPI RVR VALLEY PUSHES THROUGH INDIANA MAINLY THIS EVENING.
NAM IS LEES MOIST. SFC OBS ATTM DO NOT REPORT ANY PCPN. FORECAST
SOUNDINGS AND TIME SECTIONS SHOW GOOD LOWER LVL MOISTURE BUT LIMITED
FORCING. BEST LWR LVL Q VECTOR FORCING WL BE FOUND ACRS THE NRN PART
OF THE STATE. FURTHERMORE THE SYS IS EXPECTED TO WEAKEN SOMEWHAT AS
IT APPROACHES AS ISENTROPIC VV DECREASES THIS EVENING. HENCE WL CUT
POPS ACRS THE AREA BY 20-30 PERCENT. IF ANY PCPN DOES
OCCUR...AMOUNTS WL BE LIGHT AND LESS THAN ONE TENTH OF AN INCH. AS
FOR TEMPS WL USE A BLEND OF THE MAVMOS AND METMOS FOR LOWS.
SATURDAY WL BE SIMILAR TO TDY AS INDIANA WL BE BETWEEN TWO SYSTEMS.
HENCE EXPECTING PTCLDY SKIES BUT SLIGHTLY WARMER TEMPS THAN TDY
GIVEN THE SLIGHTLY WARMER H8 TEMPS.
A CLIPPER SYSTEM WILL THEN PUSH THROUGH THE RGN ON SAT NIGHT. AGAIN
MOISTURE IS LIMITED THUS NO POPS WL BE INCLUDED BUT WL INCLUDE SOME
SCT FLURRIES THAT MAY BE POSSIBLE ALONG THE FRONT DUE TO LOWER LVL
CONVERGENCE. LOOK FOR TEMPS TO DROP THROUGH THE NIGHT AS H8 TEMPS
FALL NEAR -20C BY 12Z. WL LEAN TO THE COOLER SIDE OF THE MAV.
STRONG CAA IN PLACE FOR SUNDAY ALONG WITH SOME SUNSHINE AS THE
ARCTIC AIRMASS WL BE IN PLACE. STRONG CAA IN PLACE ALSO. WL KEEP
HIGH TEMPS AOB MAVMOS. TEMPS WL START TO RECOVER ON SUNDAY NIGHT AND
MONDAY AS THE CD POOL SLIDES EAST.
AS FOR THE EXTENDED...DRY WX BUT INCREASING CLOUDS EXPECTED AS WAA
RETURN FLOW BEGINS MONDAY AND MONDAY NIGHT. GFS THEN BEGINS TO PUSH
A AREA OF LOW PRES TOWARD THE GRT LKS ON TUESDAY. WL NEED TO INCLUDE
POPS WITH THIS SYS. LATEST RUN OF THE GFS PUTS CENTRAL INDIANA
BRIEFLY IN THE WARM SECTOR...WHICH SHUD ALLOW FOR AT LEAST A MIX OF
PCPN TO BE MENTIONED AT THIS POINT. GIVEN YESTERDAYS MODEL RUN WHICH
HAS THIS SYSTEM SOUTH OF INDIANA...CONFIDENCE IS LOW ATTM.
DRY WX EXPECTED FOR THE MIDDLE PART OF THE NEXT WORK WEEK AS HIGH
PRES BUILDS ACRS THE AREA FOR WED AND THURS. ATTM TEMPS SHOULD
REMAIN RATHER SEASONABLE AS THERE IS NO APPARENT SURGE OF ARCTIC
AIR BEHIND TUESDAY/S SYS.
A WEAK BACK DOOR CD FRONT WL PUSH TOWARD INDIANA FROM THE NORTH ON
FRI. WL INCLUDE SOME POPS FOR NOW...BUT ATTM PCPN AMOUNTS WOULD
APPEAR TO BE QUITE LGT.
.AVIATION DISCUSSION...FOR THE 18Z TAFS
SFC/850MB DELTA T/S SUGGEST SOME INSTABILITY CLD DVLPMT THIS AFT
BASED 020-030. OTRW...XPCTG LYRD CLDS ABV 050 THRU 090600Z FOR THE
MOST PART. APPROACHING SYS MAY PROVIDE A NARROW WINDOW FOR A LT PCPN
THREAT AFT 090300Z ACRS THE TERMINALS...BUT LIFT PANELS OFF THE
MODELS SUGGESTS THE KLAF TERMINAL WL HAVE THE BETTER CHCS. PARTIAL
THICKNESSES SUGGEST MAINLY RAIN OR POSSIBLY A RAIN/SNOW MIX. CIGS
MAY LOCALLY LWR BLW 050 INVOF OF THE PCPN AREAS...BUT STILL VFR FOR
THE MOST PART.
WNDS BASED OFF OF MORN UA SUGGEST A FEW SFC WND GUSTS 15-18KT PSBL
FM THE SSW THIS AFT. ANY GUSTS SHOULD DISSIPATE ARND SUNSET AS
MIXING DIMINISHES.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...PUMA
AVIATION...JAS
Hazardous weather outlook, Feb 8, 3:19 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
319 PM EST FRI FEB 8 2008
INZ021-028>031-035>049-051>057-060>065-067>072-092030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
319 PM EST FRI FEB 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
SIGNIFICANT TO MAJOR FLOODING IS EXPECTED ON THE WHITE...EAST
FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE
LATEST FLOOD STATEMENT FOR FURTHER DETAILS.
THERE IS CHANCE FOR A SNOW RAIN MIX ACROSS PARTS OF NORTHERN
CENTRAL INDIANA TONIGHT. LITTLE TO NO SNOW ACCUMULATION IS
EXPECTED AND SNOW THAT DOES ACCUMULATE WILL BE VERY LIGHT AND
LESS THAN ONE HALF OF AN INCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SIGNIFICANT TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE
WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS.
CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS.
WIND CHILL READINGS ON SATURDAY NIGHT AND SUNDAY WILL REACH AS LOW
AS TEN DEGREES BELOW ZERO AT TIMES.
THERE IS A CHANCE FOR A RAIN OR SNOW MIXTURE ON MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
PUMA
Flood, Lawrence
- When
- February 8, 4:00 PM EST to February 13, 11:03 PM EST
- Where
- Lawrence County, 1.92 mi WNW of River Vale to 1.24 mi SW of Buddha
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.784, -86.431
Flooding occurred along the Wabash River in Lawrence County, including near Rivervale, due to heavy rain and snow melt.
Flood, Lawrence
- When
- February 9, 6:00 PM EST to February 13, 7:31 AM EST
- Where
- Lawrence County, 0.66 mi E of Riverview to 0.97 mi NW of Riverview
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.828, -86.518
Flooding occurred along the East Fork White River in Lawrence County, including near Bedford, due to heavy rain and snow melt. Numerous county roads were flooded including Indiana 450, Fort Ritner Road, and Buddha Bypass Road.
Flood, Lawrence
- When
- February 9, 8:30 PM EST to February 13, 2:30 PM EST
- Where
- Lawrence County, 1.25 mi W of Williams to 0.82 mi WSW of Williams
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.797, -86.653
Flooding occurred along the East Fork White River in Lawrence County, including near Williams, due to heavy rain and snow melt.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, February 8 to 9, 200818 events
- Winter Storm and Heavy Snow in Alaska, February 8 to 12, 200818 events
- Blizzard in Minnesota, February 8 to 9, 20089 events
- Extreme Cold in Montana, February 8 to 9, 20087 events
- Blizzard in North Dakota, February 8 to 9, 20087 events
- High Wind and Winter Weather in Colorado, February 8 to 9, 200876 kt wind · 5 events
- High Wind in Texas, February 8, 200861 kt wind · 2 events
- High Wind in Wyoming, February 8 to 9, 200889 kt wind · 2 events
- High Wind in New Mexico, February 8, 200851 kt wind · 2 events
- High Wind in Montana, February 8, 20082 events
- Extreme Cold in Alaska, February 8 to 10, 20082 events
- High Wind in Alaska, February 8 to 9, 200853 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80302, 80306, 80309.